MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR VASCULAR STENT
Model Number VIUS14080
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 04/2020.
 
Event or Problem Description
It was reported that during a stent deployment procedure, the stent allegedly broke off , migrated and resulted in bowel obstruction.It was further reported that surgical intervention was required to remove the broken stent.The patient status was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided for review.Therefore, the investigation is inconclusive for the reported issue.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Potential adverse events associated with the use of the bard lifestar biliary stent system include, but may not be limited to the usual complications reported for conventional biliary stents and transhepatic procedures.E.G., stent fractures, stent malposition, stent migration and stent obstruction secondary to tumor ingrowth through the stent, tumor overgrowth at the stent ends, or sludge occlusion.Based on the instructions for use supplied with this product the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms.H10: d4 (expiry date: 04/2020), g3 h11: h6 (device) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
LIFESTAR VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12299627
Report Number9681442-2021-00435
Device Sequence Number3751787
Product Code FGE
UDI-Device Identifier04049519005706
UDI-Public(01)04049519005706
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIUS14080
Device Catalogue NumberVIUS14080
Device Lot NumberANBR1027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown